Alert archive / Wisconsin / Red Flag Warnings in 2023
Red Flag Warning 2, NWS Milwaukee, WI
NWS Milwaukee, WI issued this red flag warning at Apr 13, 2023, 3:03 AM CDT for 20 counties in Wisconsin. It took effect at Apr 13, 2023, 11:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2023, 3:03 AM CDT (08:03 UTC)
- In effect from
- Apr 13, 2023, 11:00 AM CDT
- Expired
- Apr 13, 2023, 8:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Milwaukee, WI
Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -437 J/kg
- Mixed-layer LCL
- 2524 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
436 WWUS83 KMKX 130803 RFWMKX URGENT - FIRE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 303 AM CDT Thu Apr 13 2023 ...Critical Fire Weather Conditions Likely Again This Afternoon... .The Red Flag Warning has been issued again for today. Very warm, breezy, and dry conditions will support critical fire weather conditions across all of southern Wisconsin this afternoon. WIZ046-047-051-052-056>060-062>072-131615- /O.UPG.KMKX.FW.A.0002.230413T1600Z-230414T0100Z/ /O.NEW.KMKX.FW.W.0002.230413T1600Z-230414T0100Z/ Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 303 AM CDT Thu Apr 13 2023 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR UNSEASONABLY WARM TEMPERATURES, BREEZY SOUTHWEST WINDS AND VERY LOW RELATIVE HUMIDITY FOR ALL OF SOUTHERN WISCONSIN... The National Weather Service in Milwaukee/Sullivan has issued a Red Flag Warning, which is in effect from 11 AM this morning to 8 PM CDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Marquette, Green Lake, Fond du Lac, Sheboygan, Sauk, Columbia, Dodge, Washington, Ozaukee, Iowa, Dane, Jefferson, Waukesha, Milwaukee, Lafayette, Green, Rock, Walworth, Racine and Kenosha. * TIMING... For the Red Flag Warning, from 11 AM to 8 PM CDT Thursday. * WINDS...Southwest 12 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 18 to 24 percent. * TEMPERATURES...Highs in the low 80s. * IMPACTS...Caution is advised when using outdoor fires and equipment that causes sparks. Make sure all outdoor fires are extinguished properly, and consult your local DNR office for possible burn bans. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
465 WWUS83 KMKX 131441 RFWMKX URGENT - FIRE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 941 AM CDT Thu Apr 13 2023 ...Critical Fire Weather Conditions Likely Again This Afternoon... .The Red Flag Warning has been issued again for today. Very warm, breezy, and dry conditions will support critical fire weather conditions across all of southern Wisconsin this afternoon. WIZ046-047-051-052-056>060-062>072-132245- /O.CON.KMKX.FW.W.0002.230413T1600Z-230414T0100Z/ Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 941 AM CDT Thu Apr 13 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR UNSEASONABLY WARM TEMPERATURES, BREEZY SOUTHWEST WINDS AND VERY LOW RELATIVE HUMIDITY FOR ALL OF SOUTHERN WISCONSIN... * AFFECTED AREA...Marquette, Green Lake, Fond du Lac, Sheboygan, Sauk, Columbia, Dodge, Washington, Ozaukee, Iowa, Dane, Jefferson, Waukesha, Milwaukee, Lafayette, Green, Rock, Walworth, Racine and Kenosha. * TIMING... For the Red Flag Warning, from 11 AM to 8 PM CDT Thursday. * WINDS...Southwest 10 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 20 percent. * TEMPERATURES...In the mid 70s. * IMPACTS...Caution is advised when using outdoor fires and equipment that causes sparks. Make sure all outdoor fires are extinguished properly, and consult your local DNR office for possible burn bans. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
759 WWUS83 KMKX 131920 RFWMKX URGENT - FIRE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 220 PM CDT Thu Apr 13 2023 ...Critical Fire Weather Conditions Into Early This Evening... ...Critical Fire Weather Conditions Possible Again Friday Afternoon Toward Central Wisconsin... .The Red Flag Warning remains in effect until 8 PM CDT this evening for all of southern Wisconsin. Very warm, breezy, and dry conditions will continue to support critical fire weather conditions during this period. Another round of critical fire weather conditions are possible toward central Wisconsin Friday afternoon, with elevated fire weather conditions elsewhere. WIZ046-047-140330- /O.NEW.KMKX.FW.A.0003.230414T1600Z-230415T0100Z/ /O.CON.KMKX.FW.W.0002.000000T0000Z-230414T0100Z/ Marquette-Green Lake- 220 PM CDT Thu Apr 13 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR ALL OF SOUTHERN WISCONSIN... ...FIRE WEATHER WATCH IN EFFECT FROM LATE FRIDAY MORNING THROUGH EARLY FRIDAY EVENING... The Red Flag Warning remains in effect until 8 PM CDT this evening for all of southern Wisconsin. In addition, the National Weather Service in Milwaukee/Sullivan has issued a Fire Weather Watch for Marquette and Green Lake Counties, which is in effect from Friday morning through Friday evening. * AFFECTED AREA...Marquette and Green Lake Counties. * TIMING...For the Red Flag Warning, until 8 PM CDT this evening. For The Fire Weather Watch, from 11 AM until 8 PM CDT Friday evening. * WINDS...For the Red Flag Warning, south to southwest 12 to 15 MPH with gusts up to 25 MPH. For the Fire Weather Watch, south winds 12 to 15 MPH with gusts up to 25 MPH. * RELATIVE HUMIDITY...For the Red Flag Warning, as low as 15 to 25 percent. For the Fire Weather Watch, as low as 20 to 25 percent. * TEMPERATURES...For the Red Flag Warning, highs in the lower to middle 80s. For the Fire Weather Watch, highs in the lower 80s. * IMPACTS...Caution is advised when using outdoor fires and equipment that causes sparks. Make sure all outdoor fires are extinguished properly, and consult your local DNR office for possible burn bans. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ WIZ051-052-056>060-062>072-140100- /O.CON.KMKX.FW.W.0002.000000T0000Z-230414T0100Z/ Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-Washington-Ozaukee-Iowa- Dane-Jefferson-Waukesha-Milwaukee-Lafayette-Green-Rock-Walworth- Racine-Kenosha- 220 PM CDT Thu Apr 13 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR ALL OF SOUTHERN WISCONSIN... * AFFECTED AREA...Fond du Lac, Sheboygan, Sauk, Columbia, Dodge, Washington, Ozaukee, Iowa, Dane, Jefferson, Waukesha, Milwaukee, Lafayette, Green, Rock, Walworth, Racine and Kenosha Counties. * TIMING...Until 8 PM CDT this evening. * WINDS...South to southwest 12 to 15 MPH with gusts up to 25 MPH. * RELATIVE HUMIDITY...As low as 15 to 25 percent. * TEMPERATURES...Highs in the lower to middle 80s. * IMPACTS...Caution is advised when using outdoor fires and equipment that causes sparks. Make sure all outdoor fires are extinguished properly, and consult your local DNR office for possible burn bans. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Wood
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this red flag warning went out at Apr 12, 9:15 PM CDT, 5 hours 48 minutes earlier.
Area forecast discussion, Apr 12, 9:15 PM CDT, 5 hours 48 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
915 PM CDT Wed Apr 12 2023
.UPDATE...
(Issued 915 PM CDT Wed Apr 12 2023)
Temperatures remain in the upper 60s and low 70s late this
evening. The southwest winds have weakened this evening and will
remain lighter overnight. The forecast is on track.
Patterson
&&
.SHORT TERM...
(Issued 344 PM CDT Wed Apr 12 2023)
Tonight through Thursday night:
Warm temperatures, plenty of sunshine, and breezy winds are
expected again Thursday. Kept forecast high temperatures on the
high end of model guidance given trends so far this week.
We'll have a good shot at breaking record highs at both Milwaukee
and Madison tomorrow.
DDV
&&
.LONG TERM...
(Issued 344 PM CDT Wed Apr 12 2023)
Friday through Wednesday:
Warm temps will continue on Friday, though cooler conditions will
likely sneak into lakeshore areas by the afternoon due to onshore
winds.
Low pressure will then approach early Saturday, slowly moving
through in Sat afternoon into Sat night. Rain showers will return
to southern Wisconsin with this low, with some thunder possible
Sat afternoon into the evening ahead of the cold front. Temps will
be mildest in the east Sat ahead of the front, with cooling temps
then likely overnight into Sunday behind the front and low.
Models continue to trend towards hanging on to the low across the
western Great Lakes into early next week. There are varying
solutions with the finer details of temps and precip chances, but
the overall pattern still suggests lingering cooler conditions
along with rain/snow chances Sun/Mon. Temps should begin to
recover on Tuesday as the low gradually pulls away.
DDV
&&
.AVIATION...
(Issued 915 PM CDT Wed Apr 12 2023)
VFR ceilings and visibilities are expected through the period.
Skies are expected to remain clear overnight and through much of
the day Thursday. Winds have relaxed this evening and will remain
lighter through the overnight hours. Low level wind shear will be
possible again tonight into early Thursday morning across the
area. Southwest winds will become gusty again Thursday.
Patterson
&&
.MARINE...
(Issued 344 PM CDT Wed Apr 12 2023)
Breezy south to southwest winds will persist through the end of
the week, as high pressure over the southeast United States
gradually shifts eastward ahead of an approaching low. The chilly
water temps should keep winds easily below gale force through
Saturday. A Small Craft Advisory is in effect over the nearshore
waters until 8 PM this evening for gusty southwest winds.
Stronger winds are likely early next week, with gusts possibly
approaching gale force over the open waters on Sunday and Monday
as a colder airmass moves back into the area. A Small Craft
Advisory may be needed from late Saturday night through Monday
over the nearshore waters.
DDV
&&
.FIRE WEATHER...
(Issued 344 PM CDT Wed Apr 12 2023)
A Red Flag Warning continues into the early evening as critical
fire wx conditions persist.
Temperatures will be very similar tomorrow...maybe a degree or so
less than today. RH values will be close to what we are seeing
this afternoon as well, dropping into the 25 to 30 percent range
in the afternoon, possibly below 25 percent in spots. The main
difference tomorrow is that winds won't be as strong. Given winds
will be borderline for a watch, while the rest of the thresholds
should be met, went with a Fire Weather Watch for tomorrow.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Fire Weather Watch...WIZ046-WIZ047-WIZ051-WIZ052-WIZ056-WIZ057-
WIZ058-WIZ059-WIZ060-WIZ062-WIZ063-WIZ064-WIZ065-WIZ066-
WIZ067-WIZ068-WIZ069-WIZ070-WIZ071-WIZ072...11 AM Thursday
to 8 PM Thursday.
LM...None.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Apr 12, 8:08 PM CDT, 6 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 808 PM CDT Wed Apr 12 2023 WIZ046-047-051-052-056>060-062>072-140115- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 808 PM CDT Wed Apr 12 2023 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Critical fire weather will be possible Thursday, with a Fire Weather Watch in effect. The Wisconsin River will continue to rise this weekend into next week. Flooding will continue in the Portage area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-140115- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 808 PM CDT Wed Apr 12 2023 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday A Small Craft Advisory may be needed from late Saturday night through Monday following the passage of a strong cold front. Gusty west to northwest winds will occur. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-140115- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 808 PM CDT Wed Apr 12 2023 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday West to northwest winds may approach gale force later Sunday through Monday. www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 2:20 PM CDT | Fire Weather Watch | MKX | Green Lake, Marquette | 12 hr |
Nearby
Red Flag Warnings in Wisconsin, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.